So, it's not just me with the itching! Btw when I wrote 'shoulders' this dratted auto correct decided I meant 'boulders' which as far as I'm aware of do not itch! Very shocked about the withdrawal of Kadcyla, as Sue has mentioned. I must admit I hadn't been tracking the recent changes, unlike earlier this year when I knew what was happening with the CDF, so it was a complete shock and quite scary knowing this next line of defence has now been removed. Let's hope there is a solution soon regarding the pricing issue.
As with everyone else I'm prepared to put up with the bad nails and itching if the drugs continue to keep me in my 'stable and improving' state.
Hi, i had docetaxol with capecitabine and my nils were awful..black, ridged, flakey etc...finished D in December and C in Feb but nails, lthough better are still not back to normal. However, i would rather live with no nails at ll than have treatments fail, which has now happened to me twice. Hope you notice an improvement soon. x
i have ridges on my nails also looks like a ridge for each chemo cycle. My nail has also lifted from mid way upwards and not at base - but it's a small price to pay. Thank you for you reply it's reassuring to know these things are pretty common. Good luck to you too and thanks again
thank you it seems nail problems are fairly common then, thank you for your reply.
Best of luck to you too Sue x
My fingernails have been fine since they first had problems, I can't really say they lifted just grew rather weirdly from the mid point of the nail upwards whereas I'd assumed they would start lifting from the nail base. One is still sort of growing out but looks ok and all others are OK except for the odd ridges that have been mentioned. However they are all rather thin and have no strength whatsoever. A couple of toenails have lifted again, they went black beforehand (lovely!) but had another newer nail growing underneath so I'm not sure if it was down to some type of damage I had done or from the chemo side effects. I think being on long term H and P definitely affects things like hair and nail growth, after all we are having chemicals pumped into us every 3 weeks so some effect is bound to happen.
Good luck with everything.
After just one dose of doxetaxol in April, ( terrible reaction, went back on FEC ) my nails started to lift. It's a common side effect apparently, though little mentioned!! I've lost all of my finger nails and three toe nails so far. I was just told to let them be until they grew out but they look so dry and scaly I have been rubbing cream into them. Three months later and they are starting to grow again very slowly, though full of lumps and bumps, onc said it will take up to a year before they are decent again. Hope this helps, good luck
Hi Nicky08 thank you for your reply. I'll try putting some oil on them. Did they lift again after they'd grown out the first time or just the once? Glad your doing well.
I am on the same treatment as you and although I didn't lose any nails during the chemo part some of them have lifted since and looked fairly horrible until they did grow out. Toenails have suffered the worst and my left foot is particularly dry so I seem to have a lot of horrible scaly skin on it but try to keep it moisturised, my right foot is fine which is odd! Also I do seem to get quite a bit of itching particularly on my upper arms and boulders. This comes and goes and I was told is a slight allergic reaction to the H and P (I didn't get it at all whilst on the chemo, or not so badly) I know Geordiex has mentioned this before and put it down to Denosumab but as I've been having that for over 2 years now I don't think it's that, just the other stuff.
Hope you do well on the continuing treatment.
hoping someone can help (again). I finished docetaxol in June staying on H&P. Can anyone tell me if their nails started to lift? I only have one nail lifting on my finger and one on my toe, it's not black or painful or red. Does anyone know if it's the H or P causing this or just something after docetaxol finishes? do I put oil on them? Or leave well alone? Thank you all. Hope your all doing well.